MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER SHEATH; EMBOLECTOMY CATHETER

INARI MEDICAL, INC. CLOTTRIEVER SHEATH; EMBOLECTOMY CATHETER
Model Number 50-101
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 04/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded by the user facility and is not available for evaluation.The device history records were reviewed for this manufacturing lot and there were no discrepancies or unusual findings that relate to the reported event.The case was reviewed by inari's chief medical officer, who concluded that the venous perforation was caused by use of the clottriever sheath and/ or the clottriever catheter in a vessel smaller than indicated.The device labeling includes the following caution statements: contraindication: "not intended for use in vessels < 6 mm." warning: "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, remove the device.Excessive force against resistance may result in damage to the device or vessel." precaution: "ultrasound guidance should be used to ensure desired vessel target area is accessed during introducer sheath placement." vessel perforation is listed in the device labeling as a potential complication / adverse event.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.This mdr is for the inari clottriever sheath device.Refer to mdr #3011525976-2020-00010 for the second inari device involved in this event.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A (b)(6) year-old male patient on anticoagulation medicine with no known history of deep vein thrombosis (dvt) presented to the hospital with swelling in his left arm and finger numbness, which were found to be due to thoracic outlet syndrome.A computed tomography angiogram revealed thrombus in the subclavian and left axillary vessels; the subclavian vein was also noted to have noticeable stricture.On (b)(6) 2020, the inari medical clottriever was used to treat the thrombus.Using ultrasound, brachial access was gained using a 5 fr micropuncture, after which a terumo glidewire was advanced to the inferior vena cava to perform the venogram.Using the venogram, the attending physician determined that the vessel of initial access was too small, and the decision was made to access a larger vessel.A new vessel that appeared to be of a more appropriate size was identified and accessed, the glidewire was exchanged for a 260 cm boston scientific amplatz guidewire, and the access site was dilated with a 14 fr cook coons dilator.The actual dimensions of the new vessel were not confirmed with ultrasound.The clottriever sheath was inserted three-quarters of the way before the physician felt resistance.Imaging did not indicate anything out of the ordinary.The procedure continued with the advancement of the sheath dilator, followed by imaging that revealed the sheath funnel had not fully deployed.There was initial resistance when attempting to retract the dilator; the sheath was pulled back slightly and the dilator was removed successfully.An 8x4 balloon was used to fully open the funnel, and extravasation was seen on imaging.The sheath was retracted, the landing zone was dilated with the 8x4 balloon and the extravasation resolved.The physician elected to proceed with the thrombectomy.The clottriever sheath was removed from the patient, re-sheathed, and reintroduced through the access site.The funnel deployed without incident.The clottriever catheter was then inserted, and the catheter's coring element and deployment bag were engaged and pulled back.It was noted that the coring element collapsed at the area of stricture in the subclavian vein but did not re-expand after passing though.Upon removal, the coring element and collection bag contained acute clot.Another pass of the device was successfully conducted in this manner, yielding a smaller acute clot.The coring element exhibited the same behavior at the stricture as the previous pass, and extravasation was seen again.The device was used for one more pass after which the extravasation resolved.No additional attempts were made to retrieve the remaining clot.As of (b)(6) 2020, the patient was reported to be doing fine and the plan was to treat medically with anticoagulant therapy.

Brand Name
CLOTTRIEVER SHEATH
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
9 parker
suite 100
irvine, ca
MDR Report Key10097525
Report Number3011525976-2020-00009
Device Sequence Number11609692
Product Code QEW
UDI-Device Identifier00850291007109
UDI-Public00850291007109
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/20/2021
Device Model Number50-101
Device Lot Number19120018
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2020
Initial Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight80